Nausea & vomiting when starting

Questions I've received about buprenorphine, Suboxone, Zubsolv, and addiction treatments... and my answers.
Post Reply
aussietraveller
New Poster
New Poster
Posts: 1
Joined: Wed Aug 31, 2022 10:47 pm

Nausea & vomiting when starting

Post by aussietraveller »

Hello, I'm writing from Australia where I am about to be admitted to hospital for my third trial of Buprenorphine. I have tried both types (with and without Naxolone) and both times I experienced intense nausea and vomiting. I have been on oxycodone for over 5 years, lately 1-2 x 5mg per day (immediate release) after having 5 surgeries in a row (2 complex spine surgeries). My doctor is a drug & alcohol specialist and an experienced Buprenorphine/Suboxone prescriber, however after making sure I was in withdrawal, both times after having the strips (8mg) I vomited violently for hours. I felt like I had been so incredibly drugged and was really out of it. Has anyone else experienced this? Could it be I wasn't in full withdrawal yet? She tried me on the one without Naxolone after the first experience but if anything it was worse. I am desperate for this drug to work! Any experiences or advice would be appreciated. I am due to try it again in 2 weeks under hospital supervision. Thank you
docm2
Long Time Member
Long Time Member
Posts: 723
Joined: Thu Aug 08, 2013 4:40 pm

Re: Nausea & vomiting when starting

Post by docm2 »

If you are only take 5-10 mg of oxycodone daily an 8/1 film is way too high of a dose. Unless you are addicted and not just dependent you would be better off continuing to taper the oxycodone, stop it and use comfort meds for a few weeks. If addicted or need long term buprenorphine try a much lower dose, .5 mg (1/4 of a 2 mg strip) and see if you react to that, again, make sure you are deep enough into withdrawal.
We (USA) cannot use Butrans (a much lower dose patch) unless it is being used for pain management. If allowed that could be an option as well.
User avatar
suboxdoc
Site Admin
Site Admin
Posts: 1689
Joined: Sun Feb 24, 2008 9:03 pm
Contact:

Re: Nausea & vomiting when starting

Post by suboxdoc »

Great answer Doc!

Want to be a moderator? I can't pay anything but it would help out, and no commitment from you required.

I almost died a few weeks ago.... POD 16 from PTE for CTEPH. Ten hours in the OR, half of that in circulatory arrest, i.e. no blood flow to the brain (or anything) for over 5 hours. To do that they cooled me to 68 degrees fahrenheit first, and put me on bypass.

I thought I was healthy 7-8 weeks ago, but out of shape (despite walking 2 miles per day until this spring, when I could only manage 1 mile per day). I collapsed at a stress test and things finally happened. Lungs have been showered with blood clots for years for unkown reasons. I'm supposedly fixed now.

So.... I want to quit wasting my time, and get this forum up if possible. I installed a good SSL yesterday (should show up on browsers soon). Please help me spread the word. Let's see if we can rock this again. Sorry about ads... not in a position right now to remove them.

Thank you!
Dr. J aks the oiginal 'SuboxDoc' (for what that's worth!!)
User avatar
rule62
Moderator
Moderator
Posts: 2870
Joined: Sat Jan 01, 2011 10:35 pm
Location: Southwest

Re: Nausea & vomiting when starting

Post by rule62 »

So glad to see you're okay Doc. Whatever you can do to get this forum up and busy again would be great.
Don't take yourself so damn seriously
Post Reply